Waves on Fluid-Loaded Inhomogeneous Elastic Shells of Arbitrary Shape

[+] Author and Article Information
A. D. Pierce

Department of Mechanical Engineering, 157 Hammond Building, Pennsylvania State University, University Park, PA 16802

J. Vib. Acoust 115(4), 384-390 (Oct 01, 1993) (7 pages) doi:10.1115/1.2930361 History: Received August 01, 1992; Online June 17, 2008


A generalization of the Donnell model for a thin shell of arbitrary shape, and with position-dependent elastic and geometric properties, is used to formulate a wave theory for quasi-straight-crested waves of constant frequency propagating over the shell’s surface. The principal restriction on the theory is that the wavenumber components must be large compared with the two principal curvatures. A simple method for including fluid loading in the model yields a finite local specific radiation impedance even when the waves on the surface are moving with the fluid’s sound speed. The overall model is then used to derive a general dispersion relation which connects frequency and wavenumber components for the fundamental waves of the fluid-shell system.

Copyright © 1993 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In